Certain medications may contribute to hair loss or thinning, although a receding hairline specifically may not be a common side effect. Medications that can potentially cause hair loss include:
- Chemotherapy drugs: Chemotherapy targets rapidly dividing cells, including hair follicles, leading to hair loss. This type of hair loss is usually temporary, and hair typically regrows after the completion of treatment.
- Hormonal medications: Some hormonal medications, such as certain birth control pills, hormone replacement therapy, and medications used for prostate conditions, can affect hair growth patterns. These medications can potentially trigger hair loss or exacerbate existing hair loss conditions.
- Antidepressants: Certain antidepressant medications, such as selective serotonin reuptake inhibitors (SSRIs), have been associated with hair loss as a rare side effect.
If you suspect that a medication you are taking is causing hair loss or a receding hairline, it is important to consult with your healthcare provider. They can assess your medication regimen, evaluate potential side effects, and discuss alternative treatment options if necessary.